Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 178, NWS Des Moines, IA

June 28, 2005Guthrie County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 28, 2005, 12:38 AM CDT for Guthrie County, Iowa. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2005, 12:38 AM CDT (05:38 UTC)
Expired
Jun 28, 2005, 1:30 AM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Guthrie County, IA

The radar

The Des Moines radar (KDMX), 71 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1656 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 280538
SVRDMX
IAC077-280630-
/O.NEW.KDMX.SV.W.0178.050628T0538Z-050628T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1238 AM CDT TUE JUN 28 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GUTHRIE COUNTY IN WEST CENTRAL IOWA.

* UNTIL 130 AM CDT.

* AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTHWEST OF GUTHRIE CENTER...OR 55 MILES WEST OF DES
  MOINES...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF MENLO BY 125 AM CDT.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN DES
MOINES AT 1-800-759-9276.

LAT...LON 4175 9473 4151 9470 4152 9431 4178 9437

$$

RUSSELL
2 follow-up statements
000 
WWUS53 KDMX 280602
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
101 AM CDT TUE JUN 28 2005

IAC077-280630-
/O.CON.KDMX.SV.W.0178.000000T0000Z-050628T0630Z/
GUTHRIE IA-
101 AM CDT TUE JUN 28 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GUTHRIE COUNTY UNTIL
130 AM CDT...

AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES
SOUTHWEST OF GUTHRIE CENTER...OR 55 MILES WEST OF DES MOINES.  THE 
THIS STORM WAS MOVING NORTHEAST AT 15 MPH. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
GUTHRIE COUNTY.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR GUTHRIE CENTER AT 115 AM

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4175 9473 4151 9470 4152 9431 4178 9437

$$

RUSSELL
000 
WWUS53 KDMX 280629
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
129 AM CDT TUE JUN 28 2005

IAC077-280639-
/O.EXP.KDMX.SV.W.0178.000000T0000Z-050628T0630Z/
GUTHRIE IA-
129 AM CDT TUE JUN 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR GUTHRIE COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 126 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4175 9473 4151 9470 4152 9431 4178 9437

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:34 PM CDT, 9 hours 4 minutes earlier.

Area forecast discussion, Jun 27, 3:34 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CDT MON JUN 27 2005

.DISCUSSION...
MAIN FORECAST PROBLEM IS WITH THE CONVECTION OVER THE NXT 48 HRS.
INIT MCS DVLPG TNGT IN SWRN PORTION OF BOX 536 WL BE THE FIRST SHOT,
WITH SCNDRY ROUND LATER TNGT.  WITH STTN IN NRN IA SO WET AFTER WKND
RAINS, WL HOIST FFA FOR AREAS N OF U.S. HWY 20 TNGT.  NXT PROB IS
WITH TEMPS ON TUE.  NAM HAS BEEN VRY CONSISTENT WITH MCS AND SIG
COOLER TEMPS.  WL TEMPER HIGHS ON TUE AND KEEP 90S LMTD TO THE FAR
SRN ZNS WITH 80S ELSE.  WED SHUD BE WRMST DAY WITH 90S CNTRL AND S
AND SOME 80S N.  POTENTIAL FOR SIG OUTBREAK OF CONVECTION WED NGT.
BEST SUPPORT TO THE N AND THERE IS POTENTIAL FOR CAPPING, HWVR IF IT
DOES GO AND DVLPS BACK ALNG FNTL BNDRY AFT SNST THE POTENTIAL IS
CERTAINLY THERE.  REST OF WK SHUD BE QUITE.  PSBL CNVCTN FOR LATE
FRI NGT INTO SAT AS WAA SETS IN, BUT THAT DOES NOT LOOK TO BE A
MAJOR EVENT.  WRMG TREND INTO SUN BFR NXT FNT MOVS THRU SUN AND SUN
NGT.  CONSISTENCY GIVES CONFIDENCE IN THIS TIMING AND HV PCPN IN
FCST TO REFLECT THIS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FFA N OF U.S. HWY 20 TNGT.

&&
Hazardous weather outlook, Jun 27, 3:15 PM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CDT MON JUN 27 2005

IAZ017-023>028-033>039-281100-
CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-
CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
315 PM CDT MON JUN 27 2005

...HEAVY RAIN AND FLOODING POSSIBLE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON AND THIS EVENING.  A FEW STORMS COULD BECOME SEVERE WITH
THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL.  HEAVY RAIN IS
ALSO A THREAT.  LATER TONIGHT...A LARGE THUNDERSTORM COMPLEX IS
EXPECTED TO DROP SOUTHWARD INTO THE AREA. ALTHOUGH SOME OF THE
STORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL A MORE
WIDESPREAD THREAT WILL BE HEAVY RAIN...ESPECIALLY NORTH OF HIGHWAY
20. MUCH OF THE AREA HAS SEEN 3 TO 6 INCHES OF RAIN SINCE FRIDAY
EVENING...AND LOCAL AMOUNTS HAVE EXCEEDED 10 INCHES. NEW RAINFALL OF
ONE TO TWO INCHES AND LOCALLY HIGHER AMOUNTS ARE ANTICIPATED TONIGHT
WHICH COULD AGGRAVATE EXISTING FLOODING...AND ALSO PRODUCE
ADDITIONAL FLASH FLOODING WITH WATER OVER ROADS...AND STREAMS AND
CREEKS OUT OF THEIR BANKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IT WILL BE VERY WARM AND HUMID TUESDAY AND WEDNESDAY. HIGHS LOOK
TO BE IN THE LOWER TO MIDDLE 90S...WITH HEAT INDICES IN THE MIDDLE
TO UPPER 90S DURING PEAK HEATING OF THE AFTERNOON.

THERE WILL BE LOW CHANCES FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY BEFORE THE LIKELIHOOD OF MORE SIGNIFICANT STORMS
INCREASES AGAIN WEDNESDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.
SOME OF THESE STORMS MAY BE SEVERE WITH ADDITIONAL HEAVY RAINS AND
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND MAY ALSO BE
NEEDED WEDNESDAY NIGHT.

IAZ004>007-015-016-281100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-
315 PM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON AND THIS EVENING.  A FEW STORMS COULD BECOME SEVERE WITH
THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL.  HEAVY RAIN IS
ALSO A THREAT.  LATER TONIGHT...A LARGE THUNDERSTORM COMPLEX IS
EXPECTED TO DROP SOUTHWARD INTO THE AREA. ALTHOUGH SOME OF THE
STORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL A MORE
WIDESPREAD THREAT WILL BE HEAVY RAIN..ESPECIALLY NORTH OF HIGHWAY
20. MUCH OF THE AREA HAS SEEN 3 TO 6 INCHES OF RAIN SINCE FRIDAY
EVENING...AND LOCAL AMOUNTS HAVE EXCEEDED 10 INCHES. NEW RAINFALL OF
ONE TO TWO INCHES AND LOCALLY HIGHER AMOUNTS ARE ANTICIPATED TONIGHT
WHICH COULD PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IT WILL BE VERY WARM AND HUMID TUESDAY AND WEDNESDAY. HIGHS LOOK
TO BE IN THE LOWER TO MIDDLE 90S...WITH HEAT INDICES IN THE MIDDLE
TO UPPER 90S DURING PEAK HEATING OF THE AFTERNOON.

THERE WILL BE LOW CHANCES FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY BEFORE THE LIKELIHOOD OF MORE SIGNIFICANT STORMS
INCREASES AGAIN WEDNESDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.
SOME OF THESE STORMS MAY BE SEVERE WITH ADDITIONAL HEAVY RAINS AND
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND MAY ALSO BE
NEEDED WEDNESDAY NIGHT.

IAZ044>046-057-058-070-071-081-082-092-093-281100-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-
TAYLOR-RINGGOLD-
315 PM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON
AND THIS EVENING.  A FEW STORMS COULD BECOME SEVERE WITH THE MAIN
THREAT BEING DAMAGING WIND AND LARGE HAIL.  HEAVY RAIN IS ALSO A
THREAT.  AFTER MIDNIGHT...A LARGE THUNDERSTORM COMPLEX IS EXPECTED
TO DROP SOUTHWARD INTO THE AREA. ALTHOUGH SOME OF THE STORMS MAY BE
SEVERE WITH DAMAGING WIND AND LARGE HAIL MAINLY NORTH OF HIGHWAY
92...A MORE WIDESPREAD THREAT AREA WIDE WILL BE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IT WILL BE VERY WARM AND HUMID TUESDAY AND WEDNESDAY. HIGHS LOOK
TO BE IN THE LOWER TO MIDDLE 90S...WITH HEAT INDICES UP TO 100
DEGREES DURING PEAK HEATING OF THE AFTERNOON.

THERE WILL BE LOW CHANCES FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY BEFORE THE LIKELIHOOD OF MORE SIGNIFICANT STORMS
INCREASES AGAIN WEDNESDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.
SOME OF THESE STORMS MAY BE SEVERE WITH ADDITIONAL HEAVY RAINS AND
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT NORTH OF HIGHWAY 92
AND MAY ALSO BE NEEDED WEDNESDAY NIGHT.

IAZ047>050-059>062-072>075-083>086-094>097-281100-
BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-
WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
315 PM CDT MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THIS
AFTERNOON AND THIS EVENING.  A FEW STORMS COULD BECOME SEVERE WITH
THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL.  HEAVY RAIN IS
ALSO A THREAT.  AFTER MIDNIGHT...A LARGE THUNDERSTORM COMPLEX IS
EXPECTED TO DROP SOUTHWARD INTO THE AREA. ALTHOUGH SOME OF THE
STORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE HAIL MAINLY NORTH
OF HIGHWAY 92...A MORE WIDESPREAD THREAT AREA WIDE WILL BE HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

IT WILL BE VERY WARM AND HUMID TUESDAY AND WEDNESDAY. HIGHS LOOK
TO BE IN THE LOWER TO MIDDLE 90S...WITH HEAT INDICES TO AROUND 100
DEGREES DURING PEAK HEATING OF THE AFTERNOON.

THERE WILL BE LOW CHANCES FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY BEFORE THE LIKELIHOOD OF MORE SIGNIFICANT STORMS
INCREASES AGAIN WEDNESDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.
SOME OF THESE STORMS MAY BE SEVERE WITH ADDITIONAL HEAVY RAINS AND
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT NORTH OF HIGHWAY 92
AND MAY BE NEEDED WEDNESDAY NIGHT.

FAB

In the hours before

Local storm report, Jun 27, 7:02 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             ACKLEY                  42.55N 93.05W
06/27/2005  0.88 INCH        HARDIN             IA   TRAINED SPOTTER

&&

GFORSTER
Local storm report, Jun 27, 7:06 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             ACKLEY                  42.55N 93.05W
06/27/2005  0.88 INCH        HARDIN             IA   TRAINED SPOTTER

            INTENSE HAIL STORM IN TOWN OF ACKLEY.

&&

GFORSTER
Special weather statement, Jun 27, 7:25 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
725 PM CDT MON JUN 27 2005

IAZ004>007-015>017-023>026-033>036-044>048-057>060-070>073-
280130-
ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-
DALLAS-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HUMBOLDT-
KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-SAC-STORY-WARREN-
WEBSTER-WINNEBAGO-WORTH-WRIGHT-
725 PM CDT MON JUN 27 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 536 FOR THE FOLLOWING AREA...

IN IOWA THIS CANCELS 28 COUNTIES

IN CENTRAL IOWA

BOONE... DALLAS... HAMILTON...
POLK... STORY... WEBSTER...

IN NORTH CENTRAL IOWA

CERRO GORDO... FRANKLIN... HANCOCK...
HUMBOLDT... KOSSUTH... WINNEBAGO...
WORTH... WRIGHT...

IN NORTHWEST IOWA

EMMET... PALO ALTO... POCAHONTAS...

IN SOUTH CENTRAL IOWA

MADISON... WARREN...

IN SOUTHWEST IOWA

ADAIR... CASS...

IN WEST CENTRAL IOWA

AUDUBON... CALHOUN... CARROLL...
CRAWFORD... GREENE... GUTHRIE...
SAC...

THIS INCLUDES THE CITIES OF...ADEL...ALGONA...AMES...ATLANTIC...
AUDUBON...BOONE...CARROLL...DENISON...DES MOINES...EAGLE GROVE...
EMMETSBURG...ESTHERVILLE...FOREST CITY...FORT DODGE...GARNER...
GREENFIELD...GUTHRIE CENTER...HAMPTON...HUMBOLDT...INDIANOLA...
JEFFERSON...MASON CITY...NORTHWOOD...POCAHONTAS...ROCKWELL CITY...
SAC CITY...WEBSTER CITY AND WINTERSET.

IAZ027>028-037>039-049>050-061>062-074>075-280200-
BLACK HAWK-BREMER-BUTLER-GRUNDY-HARDIN-JASPER-MAHASKA-MARION-
MARSHALL-POWESHIEK-TAMA-
725 PM CDT MON JUN 27 2005

...SEVERE THUNDERSTORM WATCH NUMBER 536 REMAINS VALID UNTIL 9 PM CDT
FOR THE FOLLOWING AREA...

IN IOWA THIS WATCH INCLUDES 11 COUNTIES

IN CENTRAL IOWA

GRUNDY... HARDIN... JASPER...
MARSHALL... POWESHIEK... TAMA...

IN NORTH CENTRAL IOWA

BUTLER...

IN NORTHEAST IOWA

BLACK HAWK... BREMER...

IN SOUTH CENTRAL IOWA

MAHASKA... MARION...

THIS INCLUDES THE CITIES OF...GRINNELL...GRUNDY CENTER...
IOWA FALLS...KNOXVILLE...MARSHALLTOWN...NEWTON...OSKALOOSA...
PARKERSBURG...TAMA...WATERLOO AND WAVERLY.
Special weather statement, Jun 27, 8:29 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
829 PM CDT MON JUN 27 2005

IAZ027>028-037>039-049>050-061>062-074>075-280230-
BLACK HAWK-BREMER-BUTLER-GRUNDY-HARDIN-JASPER-MAHASKA-MARION-
MARSHALL-POWESHIEK-TAMA-
829 PM CDT MON JUN 27 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 536 FOR THE FOLLOWING AREA...

IN IOWA THIS CANCELS 11 COUNTIES

IN CENTRAL IOWA

GRUNDY... HARDIN... JASPER...
MARSHALL... POWESHIEK... TAMA...

IN NORTH CENTRAL IOWA

BUTLER...

IN NORTHEAST IOWA

BLACK HAWK... BREMER...

IN SOUTH CENTRAL IOWA

MAHASKA... MARION...

THIS INCLUDES THE CITIES OF...GRINNELL...GRUNDY CENTER...
IOWA FALLS...KNOXVILLE...MARSHALLTOWN...NEWTON...OSKALOOSA...
PARKERSBURG...TAMA...WATERLOO AND WAVERLY.

FAB
Local storm report, Jun 27, 9:57 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             HUMESTON                40.86N 93.50W
06/27/2005  0.88 INCH        WAYNE              IA   TRAINED SPOTTER

&&

STEACHOU
Local storm report, Jun 27, 10:33 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1033 PM CDT MON JUN 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             CORYDON                 40.76N 93.32W
06/27/2005  1.00 INCH        WAYNE              IA   BROADCAST MEDIA

            REPORTED BY KCCI SPOTTER IN CORYDON

&&

GFORSTER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:16 PM CDTSevere Thunderstorm WarningDMXTama44 min
Jun 27, 10:06 PM CDTSevere Thunderstorm WarningDMXWayne54 min
Jun 27, 11:15 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas45 min
Jun 28, 12:16 AM CDTFlash Flood WarningDMXWayne6 hr
Jun 28, 1:45 AM CDTSevere Thunderstorm WarningDMXCerro Gordo30 min
Jun 28, 2:06 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth41 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.